Alert archive / Ohio / Frost Advisories in 2021

Frost Advisory 4, NWS Wilmington, OH

April 25, 202116 counties in Ohio

NWS Wilmington, OH issued this frost advisory at Apr 25, 2021, 3:14 PM EDT for 16 counties in Ohio. It took effect at Apr 26, 2021, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 3:14 PM EDT (19:14 UTC)
In effect from
Apr 26, 2021, 3:00 AM EDT
Expired
Apr 26, 2021, 9:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH

Counties Auglaize County, OH, Champaign County, OH, Delaware County, OH, Fairfield County, OH, Franklin County, OH, Hardin County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS71 KILN 251914
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
314 PM EDT Sun Apr 25 2021

OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-260515-
/O.NEW.KILN.FR.Y.0004.210426T0700Z-210426T1300Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, Urbana, London, West Jefferson, Plain City, Columbus, 
Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan,
Waverly, and Piketon
314 PM EDT Sun Apr 25 2021

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Portions of Central, South Central and West Central 
  Ohio.

* WHEN...From 3 AM to 9 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
771 
WWUS71 KILN 260124
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
924 PM EDT Sun Apr 25 2021

OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261000-
/O.CON.KILN.FR.Y.0004.210426T0700Z-210426T1300Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, Urbana, London, West Jefferson, Plain City, Columbus, 
Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan,
Waverly, and Piketon
924 PM EDT Sun Apr 25 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
MONDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Portions of Central, South Central and West Central 
  Ohio.

* WHEN...From 3 AM to 9 AM EDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
665 
WWUS71 KILN 260806
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
406 AM EDT Mon Apr 26 2021

OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261300-
/O.CON.KILN.FR.Y.0004.000000T0000Z-210426T1300Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, Urbana, London, West Jefferson, Plain City, Columbus, 
Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan,
Waverly, and Piketon
406 AM EDT Mon Apr 26 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of Central, South Central and West Central 
  Ohio.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
419 
WWUS71 KILN 261303
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
903 AM EDT Mon Apr 26 2021

OHZ026-034-035-043>046-052-054>056-064-065-073-074-082-261415-
/O.EXP.KILN.FR.Y.0004.000000T0000Z-210426T1300Z/
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Champaign-
Madison-Franklin OH-Licking-Pickaway-Fairfield-Ross-Hocking-Pike-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Sidney, Bellefontaine, Marysville, 
Delaware, Urbana, London, West Jefferson, Plain City, Columbus, 
Newark, Circleville, Lancaster, Pickerington, Chillicothe, Logan,
Waverly, and Piketon
903 AM EDT Mon Apr 26 2021

...FROST ADVISORY HAS EXPIRED...

Temperatures have increased to the lower and middle 40s this 
morning and will continue to increase to highs near 70 later this
afternoon. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 25, 1:53 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Apr 25, 1:53 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
153 PM EDT Sun Apr 25 2021

.SYNOPSIS...
High pressure moving east through the Great Lakes will extend an
axis of the high pressure south into the Ohio Valley as it
crosses the region today. As the high stalls along the OH/PA
border Monday, return southerly flow will pull in warmer air to
the region as a ridge builds in the upper levels west of the
region. Good southwest flow and the apex of the ridge will be
found over us on Tuesday, with the warmest temperatures of the
forecast occurring.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
West-northwest mid level flow with weak surface front pushing
into western Ohio. This front will track thru the area this
morning with drier air advecting into the region. Surface Td/s
behind this front across Indiana generally drop into the
mid/upper 30s. As this drier air advects into the region on
northwest winds expect fog to continue to improve and clouds
giving way to increasing sunshine.

Temperatures look to be around 5 degrees below normal with highs
from the upper 50s north to the mid 60s south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Surface high pressure will build across the area tonight. Mid
and high level clouds to spill across the north but otherwise
expect mostly clear sky conditions. Lows will be in the upper
30s for most locations. Have frost in the forecast where
temperatures were <36. Coldest area will be east of Columbus and
in the Hocking Hills. Dewpoints will be 30 or lower over the
northern half of the CWA for much of the late night, so
temperatures could be bumped down almost across the board. This
could necessitate some frost headlines but is not a foregone
conclusion at this time and forecast trended towards a more
optimistic and not as cold solution.

Upper level ridging and southwest flow at the surface will
combine to bring temperatures under generally sunny skies to
between 70-75, warmest in the southwest and coolest in the
northeast.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure will be situated east of the region at the start
of the long term Monday night. Dry conditions will be present.
In addition low temperatures Monday night will be warmer than
they have been recently with southerly flow.

Tuesday is expected to be the warmest day. Decent southerly
flow with some wind gusts around and in excess of 30 mph will
bring in warmer air. Increased temperatures and have high
temperatures reaching into the 80s.

Wednesday into Thursday, an unsettled weather pattern is
expected to develop. There is some instability at times and
therefore have some thunder mention in the forecast. Several
rounds of precipitation are expected before beginning to taper
off Friday morning. Models diverge for when precipitation
completely exits the region. Went with dry conditions for the
day on Saturday.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Weak surface cold front to push east through the TAF sites this
afternoon. MVFR ceilings in the eastern TAF sites will improve
to VFR as drier air continues to advect into the region on
northwest winds.

Large area of surface high pressure to build acrs the Great
Lakes/Ohio Valley overnight. Expect mainly clear skies this
evening with some high level clouds spilling into the area
overnight. Although drier air will be in place, some
MVFR vsby restrictions due to fog development is possible at
favored KLUK and KILN locations late tonight. After any fog
improves early Monday expect VFR conditions to prevail thru the
remainder of the day.

Northwest winds around 10 kts will gust up to 20 kts this aftn
and then become light and variable overnight. Southeast winds at
10 kts or less are forecast for Monday.

OUTLOOK...MVFR ceilings and visibilities possible Wednesday into
Thursday. Thunderstorms possible Wednesday into Wednesday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...AR
SHORT TERM...Franks
LONG TERM...Novak
AVIATION...AR
Hazardous weather outlook, Apr 25, 10:39 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1039 AM EDT Sun Apr 25 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-261445-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
1039 AM EDT Sun Apr 25 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:18 AM EDTDense Fog AdvisoryILNAuglaize, Butler, Champaign, Clark, Clermont, Clinton and 16 more6 hr

Nearby

Frost Advisories in Ohio, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.